Alabama, 2004Flash Flood in Alabama, November 30, 2004
November 30, 2004 · NWS HUN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 30, 8:54 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 30, 8:54 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
854 AM CST TUE NOV 30 2004
.DISCUSSION...
MANY FACTORS REMAIN FAVORABLE FOR HEAVY RAIN AND POTENTIAL FLOODING
TODAY.
1) SOIL CONDITIONS CONTINUE TO SATURATE THIS MORNING ACROSS NW AL
WITH SEVERAL BANDS OF SHRA. A COUPLE REPORTS OVER 1.25 INCHES SINCE
06Z ALREADY. COUNTY FLOOD GUIDANCE INDICATES LESS THAN 2 INCHES
NEEDED IN 3 HOURS, AND THAT IS LIKELY A BIT OPTIMISTIC.
2) 8H AND SOUNDING ANALYSIS INDICATE VERY HIGH MOIST CONTENT WITHIN
THE THETA-E RIDGE. PWAT OF 1.61 INCHES AT KJAN. MODERATE THETA-E
ADVECTION BAND NOW CROSSING THROUGH WITH INITIAL SHORTWAVE.
3) ALTHOUGH STRONG WIND FIELDS WILL MOVE STORMS RIGHT ALONG, ECHO
TRAINING LOOKS TO BECOME A PROBLEM GIVEN THE STRONG THERMAL BOUNDARY
TO OUR W. WAT YOU SEE IS WHAT YOU GET BASICALLY ACROSS MS, LA, TX
SHOULD MOVE OUR WAY THIS AFTERNOON AND EARLY EVENING.
50KT INFLOW WILL SUSTAIN ITSELF, WITH DEEP LAYER SHEAR (6KM) ON THE
ORDER OF 60KT+. KGWX PROFILER CONTINUES TO WARRANT LLWS IN THE TAFS
AS WELL. SOME STORM ORGANIZATION IS LIKELY WITH SOME THREAT OF
GUSTY WINDS AT THE SURFACE WITH THE STRONGER LINEAR STORMS.
THE LATEST RUC MODEL SUGGESTS A SLOWER PROGRESSION OF THE TROF AND
COLD FRONT. THE THERMAL BOUNDARY IS QUITE STRONG, ESPECIALLY OVER E
TX THIS MORNING. CONVECTIVE CELLS CONTINUE TO DEVELOP BACK INTO
THIS AREA, SUGGESTIVE OF A LENGHTIER PERIOD OF POTENTIAL RAINFALL
INTO THIS EVENING. WILL PROLONG THE HEAVY RAIN WORDING ALL AREAS
THIS EVENING.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH TONIGHT ALL AREAS.
TN...FLOOD WATCH THROUGH TONIGHT ALL AREAS.
&&
KULA
Hazardous weather outlook, Nov 30, 12:28 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1228 PM CST TUE NOV 30 2004
ALZ001>010-016-TNZ076-096-097-010300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1228 PM CST TUE NOV 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(TODAY AND TONIGHT)...
A LOW PRESSURE SYSTEM JUST EAST OF MEMPHIS WILL MOVE NORTHEAST THIS
AFTERNOON DRAGGING A SIGNIFICANT COLD FRONT EAST INTO THE TENNESSEE
VALLEY. WARM AND UNSTABLE AIR ACROSS THE DEEP SOUTH WILL CONTINUE
TO BE DRAWN NORTH TOWARD THE LOCAL AREA...PRODUCING SEVERAL AREAS OF
SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS WILL BE CAPABLE OF
STRONG WINDS...MAINLY SOUTH OF HIGHWAY 72. DUE TO LOOSE AND
SATURATED SOIL...TREES WILL BE MORE SUSCEPTIBLE TO DOWNFALL.
THE PRIMARY THREAT THIS AFTERNOON AND EVENING WILL BE FLOODING
RAINS...PARTICULARLY ACROSS NORTHWEST ALABAMA INTO SOUTHERN MIDDLE
TENNESSEE. ADDITIONAL RAINFALL OF AROUND 1 INCH IS QUITE
POSSIBLE...ON TOP OF 1 TO 3 INCHES ALREADY FALLEN IN THIS AREA.
LIGHTER...BUT STILL SIGNIFICANT RAINS ARE STILL EXPECTED OVER
NORTHEAST ALABAMA...WHERE STEEPER TERRAIN WILL CONTRIBUTE TO A
RUNOFF PROBLEM.
RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATE THIS EVENING
AFTER THE FRONT MOVES THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
COOLER AND DRIER AIR WILL FILTER INTO THE REGION THROUGH LATE WEEK.
HIGH PRESSURE IS EXPECTED TO DOMINATE AREA WEATHER WITH THE NEXT
CHANCE OF RAIN NOT UNTIL SUNDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY AT THIS TIME...BUT MAY BE NEEDED TO RELAY REPORTS OF
FLOODING OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
KULA
Flash Flood, Lauderdale
- When
- November 30, 1:10 PM CST to 11:59 PM CST
- Where
- Lauderdale County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
A widespread flash flood and flooding event occurred with 22 roads closed due to the flood waters across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Tennessee, November 30, 2004$25,000 · 19 events
- Winter Weather in Wisconsin, November 30, 20045 events
- Blizzard and High Wind in Alaska, November 30, 200455 kt wind · 3 events
- Cold in Utah, November 30, 20042 events
- Flash Flooding in Tennessee, November 30, 20042 events
- Flood in Oklahoma, November 30, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428344.